Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 149, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 23, 2005, 1:37 AM CDT for Delaware County, Oklahoma; Benton County, Arkansas. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2005, 1:37 AM CDT (06:37 UTC)
- Expired
- May 23, 2005, 3:02 AM CDT
- In force
- 85 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Benton County, AR, Delaware County, OK
The radar
The Tulsa radar (KINX), 105 km from the middle of the area, began a volume at 06:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 10:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2529 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 230637
SVRTSA
ARC007-OKC041-230800-
/O.NEW.KTSA.SV.W.0149.050523T0637Z-050523T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
137 AM CDT MON MAY 23 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELAWARE COUNTY IN NORTHEAST OKLAHOMA
BENTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 300 AM CDT
* AT 134 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES NORTHEAST OF GROVE TO 17 MILES NORTH OF
PEA RIDGE...MOVING SOUTH AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GROVE...PEA
RIDGE...HIWASSE...BELLA VISTA...GRAVETTE...GARFIELD...MAYSVILLE...
BENTONVILLE...ROGERS...DECATUR...GENTRY...HIGHFILL...CAVE
SPRINGS...SPRINGTOWN...LOWELL...WAR EAGLE...SILOAM SPRINGS AND WEST
SILOAM SPRINGS.
THIS IS A DANGEROUS STORM IF YOU ARE NEAR ITS PATH YOU SHOULD
PREPARE FOR LARGE DESTRUCTIVE HAIL AND VIOLENT STRAIGHT LINE WINDS.
THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT
DAMAGE TO PROPERTY. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER
ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
LAT...LON 3668 9481 3667 9462 3651 9460 3648 9386
3622 9390 3616 9461
$$3 follow-up statements
000
WWUS54 KTSA 230658
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
158 AM CDT MON MAY 23 2005
ARC007-OKC041-230800-
/O.CON.KTSA.SV.W.0149.000000T0000Z-050523T0800Z/
BENTON AR-DELAWARE OK-
158 AM CDT MON MAY 23 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 AM CDT FOR
DELAWARE AND BENTON COUNTIES...
AT 147 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF GROVE TO 5 MILES NORTHWEST OF BELLA
VISTA TO 4 MILES NORTHEAST OF PEA RIDGE...MOVING SOUTH AT 25 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MILLER...
GRAVETTE...WALNUT HILL...AVOCA...MAYSVILLE...BEAVER LAKE...
BENTONVILLE...CENTERTON...LARUE...DECATUR...BLAND...ROGERS...
VAUGHN...LOOKOUT...MONTE NE...CHEROKEE CITY...WAR EAGLE...CAVE
SPRINGS...HIGHFILL...SPRINGTOWN...HEALING SPRINGS...GENTRY...
LOWELL...ROCKY COMFORT...FAIRMOUNT...GALLITIN...SILOAM SPRINGS AND
WEST SILOAM SPRINGS.
THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
LAT...LON 3668 9481 3667 9462 3651 9460 3648 9386
3622 9390 3616 9461
$$000
WWUS54 KTSA 230722
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
223 AM CDT MON MAY 23 2005
ARC007-OKC041-230800-
/O.CON.KTSA.SV.W.0149.000000T0000Z-050523T0800Z/
BENTON AR-DELAWARE OK-
223 AM CDT MON MAY 23 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 AM CDT FOR
DELAWARE AND BENTON COUNTIES...
AT 222 AM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHWEST OF CHLOETA TO 6 MILES SOUTHWEST OF
LOWELL TO 4 MILES NORTH OF BEAVER LAKE...MOVING SOUTH AT 25 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BEAVER LAKE...
BLAND...WAR EAGLE AND LOOKOUT.
THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
LAT...LON 3666 9499 3667 9462 3651 9460 3648 9386
3622 9390 3630 9503
$$000
WWUS54 KTSA 230802
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
302 AM CDT MON MAY 23 2005
ARC007-OKC041-230812-
/O.EXP.KTSA.SV.W.0149.000000T0000Z-050523T0800Z/
BENTON AR-DELAWARE OK-
302 AM CDT MON MAY 23 2005
...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE AND BENTON COUNTIES
EXPIRES AT 300 AM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM.
LAT...LON 3666 9499 3667 9462 3651 9460 3648 9386
3622 9390 3630 9503
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 9:30 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, May 22, 9:30 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 930 PM CDT SUN MAY 22 2005 .DISCUSSION... ELEVATED STORMS STARTING TO DEVELOP NORTH OF OUTFLOW BOUNDARY/COLD FRONT. EXPECT STORMS TO CONTINUE TO INCREASE IN COVERAGE OVERNIGHT AS LOW LEVEL JET BEGINS TO DEVELOP. ELEVATED INSTABILITY/SHEAR PROFILES ARE SUFFICIENT FOR A SEVERE THREAT OVERNIGHT WITH LARGE HAIL AND DAMAGING WINDS...PRIMARILY OVER NE OK/NW ARK. IN ADDITION ...STORMS MAY DEVELOP/TRAIN OVER THE SAME LOCATIONS WITH A LOCALIZED FLASH FLOOD THREAT AFTER MIDNIGHT. ALREADY SENT UPDATED FORECAST PACKAGE EARLIER THIS EVENING WITH CURRENT THINKING. NO OTHER CHANGES ANTICIPATED. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 12
Hazardous weather outlook, May 22, 11:07 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1107 PM CDT SUN MAY 22 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1058 PM CDT SUN MAY 22 2005 ...SEVERE THUNDERSTORMS PROBABLE OVERNIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AROUND MIDNIGHT. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA....NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS ONSET...AROUND MIDNIGHT. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. DISCUSSION... A COMPLEX OF STORMS HAS DEVELOPED ACROSS SOUTHERN KANSAS AND SW MISSOURI. THESE STORMS WILL ENTER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AROUND MIDNIGHT AND WILL PROGRESS SOUTH-EASTWARD THROUGH THE FORECAST AREA. THESE STORMS WILL POSE A THREAT FOR LARGE HAIL AND DAMAGING WIND AS THEY MOVE SOUTH ACROSS THE AREA. SOME OF THE STORMS WILL BE SUPER-CELLULAR AND WILL POSE A LIMITED THREAT FOR TORNADOES. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE LIKELY WITH THE STRONGER STORMS. ANY STORMS THAT MOVE OVER THE SAME AREAS OVERNIGHT WILL CAUSE AN INCREASED THREAT FOR LOCALIZED FLASH FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... NORTHWEST FLOW ALOFT WILL RESULT IN CONTINUED CHANCES OF THUNDERSTORMS THROUGH MOST OF THE UPCOMING WEEK. THERE MAY BE A BRIEF LULL IN THE ACTIVITY AROUND FRIDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 22, 10:01 PM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1001 PM CDT SUN MAY 22 2005
OKZ058-230345-
OTTAWA OK-
1001 PM CDT SUN MAY 22 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OTTAWA
AT 1001 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MIAMI...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MIAMI...NARCISSA...WYANDOTTE AND
OTTAWA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, May 22, 10:25 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1025 PM CDT SUN MAY 22 2005 ARZ001>002-010>011-019>020-029-OKZ054>064-067>069-072- 230900- BENTON-CARROLL-CRAWFORD-FRANKLIN-MADISON-SEBASTIAN-WASHINGTON- ADAIR-CHEROKEE-CRAIG-CREEK-DELAWARE-MAYES-NOWATA-OSAGE-OTTAWA- PAWNEE-ROGERS-SEQUOYAH-TULSA-WAGONER-WASHINGTON- 1025 PM CDT SUN MAY 22 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 4 AM CDT FOR THE FOLLOWING AREA... IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... CRAWFORD... MADISON... WASHINGTON... IN WEST CENTRAL ARKANSAS FRANKLIN... SEBASTIAN... IN OKLAHOMA THIS WATCH INCLUDES 15 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... CRAIG... CREEK... DELAWARE... MAYES... NOWATA... OSAGE... OTTAWA... PAWNEE... ROGERS... TULSA... WAGONER... WASHINGTON... THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...PRYOR... CLAREMORE...SALLISAW...OZARK...CHARLESTON...JAY...FAYETTEVILLE... SPRINGDALE...TAHLEQUAH...FORT SMITH...NOWATA...STILWELL... BERRYVILLE...EUREKA SPRINGS...TULSA...WAGONER...BARTLESVILLE... VAN BUREN...PAWHUSKA...PAWNEE...MIAMI...HUNTSVILLE... VINITA AND BRISTOW.
Local storm report, May 22, 10:30 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1030 PM CDT SUN MAY 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 15 SE MIAMI 36.72N 94.69W
05/22/2005 0.88 INCH OTTAWA OK TRAINED SPOTTER
&&
JDSSpecial weather statement, May 23, 1:22 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
122 AM CDT MON MAY 23 2005
OKZ055-230645-
WASHINGTON OK-
122 AM CDT MON MAY 23 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
WASHINGTON
AT 122 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES NORTHWEST OF COPAN...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...DEWEY AND COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:24 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 31 min |
| May 22, 11:59 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 113 min |
| May 23, 12:52 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 53 min |
| May 23, 1:07 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 53 min |
| May 23, 1:14 AM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 63 min |
| May 23, 1:33 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 57 min |
| May 23, 1:42 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 52 min |
| May 23, 2:00 AM CDT | Severe Thunderstorm Warning | TSA | Craig | 41 min |
| May 23, 2:47 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 59 min |
| May 23, 2:58 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 63 min |
| May 23, 3:29 AM CDT | Severe Thunderstorm Warning | TSA | Mayes | 61 min |
| May 23, 4:09 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 52 min |
| May 23, 4:36 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 54 min |
| May 23, 5:00 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 64 min |
| May 23, 2:12 AM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison, Washington | 79 min |
| May 23, 4:44 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.